Alert archive / Arkansas / Flash Flood Warnings in 2003
Flash Flood Warning 14, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jun 15, 2003, 8:50 PM CDT for Hempstead County, Nevada County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2003, 8:50 PM CDT (01:50 UTC)
- Expired
- Jun 15, 2003, 11:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
Counties Hempstead County, AR, Nevada County, AR
The radar
The Shreveport radar (KSHV), 148 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.8 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1216 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 786 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSHV 160152 FFWSHV ARC057-099-160445- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 850 PM CDT SUN JUN 15 2003 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLASH FLOOD WARNING FOR... HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS NEVADA COUNTY IN SOUTHWEST ARKANSAS * UNTIL 1145 PM CDT * AT 845 PM CDT...THE SHREVEPORT WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER PRESCOTT AND HOPE ARKANSAS...AS WELL AS THE REST OF HEMPSTEAD AND NEVADA COUNTIES. DOPPLER RADAR ESTIMATES BETWEEN ONE AND THREE INCHES HAVE FALLEN OVER PORTIONS OF HEMPSTEAD AND NEVADA COUNTIES. THE SLOW MOVEMENT OF THE STORMS WILL ALLOW ANOTHER ONE TO THREE INCHES OF RAINFALL TO FALL...BEFORE THE STORMS DISSIPATE LATER TONIGHT. MOTORISTS SHOULD USE CAUTION WHILE TRAVELING EARLY TONIGHT...AND AVOID ANY HIGHWAYS OR SECONDARY ROADWAYS THAT ARE COVERED IN STANDING WATER. CHILDREN SHOULD NOT PLAY IN OR NEAR DRAINAGE DITCHES...OR STORM DRAINS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD WARNING FOR... HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS NEVADA COUNTY IN SOUTHWEST ARKANSAS UNTIL 1145 PM CDT. LAT...LON 3395 9375 3361 9376 3351 9319 3375 9313 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 2:45 PM CDT, 6 hours 5 minutes earlier.
Area forecast discussion, Jun 15, 2:45 PM CDT, 6 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 245 PM CDT SUN JUN 15 2003 VERY MOIST AIR ACROSS THE REGION WILL KEEP PROVIDING ROUNDS OF SHOWERS AND THUNDERSTORMS...WITH EACH TRAVELING IMPULSE. UPPER LOW SLOWLY SINKING SOUTHWARD THRU AREA NOW SHOWING MORE INDICATIONS OF CUTTING OFF...MORESO THAN PREVIOUS MODEL RUNS. GUIDANCE HAS UPPED THE POPS MARKEDLY THROUGH TUESDAY. FORECAST WILL DO LIKEWISE. DEEP SOUTHERLY FLOW IN MID AND UPPER LEVELS WILL KEEP CLOUDS IN AND PROBABLY PREVENT MUCH IN WAY OF SEVERE WEATHER. WILL STILL TRY TO TAPER OFF POPS FROM NW TO SE THRU WEDNESDAY...BUT ONCE LOW TRIES TO MOVE EAST BY WEDNESDAY NIGHT...SOME BACKDOOR TROFFING NOW TRYING TO PUSH IT RIGHT BACK OVER AREA. THUS...NOW HAVE TO LEAVE IN CHANCE FOR MUCH OF EXTENDED...JUST WHEN IT LOOKED LIKE HIGH PRESSURE WAS TO PREVAIL. STILL EXPECT AIRMASS RECOVERY TO CARRY OVER FROM LATE THIS AFTERNOON INTO THE NIGHT HOURS. ISOLATED CONVECTION RESTARTING NORTH OF I-30. SOME WEAK UPPER DIVERGENCE NOTED NORTH TONIGHT. WILL MAKE HIGHER POPS TO THE NORTH TONIGHT ONLY...WITH MOST OF THE REFIRING AFTER FIRST PERIOD TO BE TOWARDS THE SE. VII SHV 70/84/70/86 4634 MLU 71/83/71/86 5755 TXK 70/84/68/86 4634 TYR 70/85/68/86 3533 LFK 71/85/71/87 4543 .SHV...NONE.
Hazardous weather outlook, Jun 15, 12:00 PM CDT, 8 hours 50 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-161100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT SUN JUN 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A CUT OFF UPPER LEVEL LOW PRESSURE AREA OVER NORTHCENTRAL TEXAS WILL CONTINUE TO SLOWLY MOVE EAST THIS AFTERNOON...ENTERING EAST TEXAS TONIGHT. A STATIONARY FRONTAL BOUNDARY EXTENDING FROM CENTRAL ARKANSAS...INTO NORTHWEST LOUISIANA AND NORTHEAST TEXAS...WILL SLOWLY DRIFT EAST TODAY...WITH UPPER LEVEL DISTURBANCES ROTATING AROUND THE UPPER LOW OVER CENTRAL TEXAS. THESE DISTURBANCES WILL ENCOUNTER AN ALREADY MOIST AND UNSTABLE ATMOSPHERE...TRIGGERING SCATTERED SHOWERS AND THUNDERSTORMS OVER MUCH OF THE REGION. DUE TO WEAK WINDS THROUGHOUT THE ATMOSPHERE...STORMS THAT DO DEVELOP WILL BE SLOW MOVING...PRODUCING VERY HEAVY AMOUNTS OF RAINFALL OVER A SHORT PERIOD OF TIME. OUTFLOW BOUNDARIES THAT DO DEVELOP FROM THESE THUNDERSTORMS WILL LIKELY SPAWN ADDITIONAL DEVELOPMENT BY LATE AFTERNOON AND EVENING. A FEW OF THESE STORMS MAY POSSIBLY BECOME SEVERE...WITH BRIEF DAMAGING WIND GUSTS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT MAINLY DEEP EAST TEXAS...NORTHCENTRAL LOUISIANA...AND PORTIONS OF EXTREME SOUTHERN ARKANSAS MONDAY AND TUESDAY AS THE UPPER LEVEL LOW AND ASSOCIATED STATIONARY FRONTAL BOUNDARY DRIFT EAST THROUGH THE REGION. SOME OF THESE STORMS MAY PRODUCE HEAVY RAINFALL...HOWEVER... NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... DUE TO ISOLATED AND BRIEF NATURE OF ANY SEVERE WEATHER...ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS... IS NOT ANTICIPATED THIS AFTERNOON AND TONIGHT.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 8:10 AM CDT | Flash Flood Warning | SHV | Miller | 3 hr |
| Jun 16, 11:11 AM CDT | Flash Flood Warning | SHV | Miller | 2 hr |
Nearby
Flash Flood Warnings in Arkansas, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.